MAUDE Adverse Event Report: DEPUY SPINE INC KERRISON ROD HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC KERRISON ROD HOLDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 277030110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, after anterior & posterior lumbar fusion surgery, the kerrison rod holder broke.It was unknown how the issure was discovered.There were no patient consequences.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Upon visual inspection, it was observed that one of the lever spring was completely broken near the spring screw and the broken fragments were not returned.Rest of the device shows some scratches caused due to regular use which has no impact on the functionality of the device.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.There is no indication that a design or manufacturing issue has caused the breakage and hence the root cause cannot be determined.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
KERRISON ROD HOLDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8804249
Report Number1526439-2019-51846
Device Sequence Number457644
Product Code LXH
UDI-Device Identifier10705034196619
UDI-Public(01)10705034196619
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number277030110
Device Catalogue Number277030110
Device Lot Number0605K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer07/24/2019
09/13/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/07/2019
09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1